Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 1, NWS Jacksonville, FL

March 26, 2002Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 26, 2002, 5:01 PM EST for Duval County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2002, 5:01 PM EST (22:01 UTC)
Expired
Mar 26, 2002, 5:45 PM EST
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 262201
SVRJAX
FLC031-262245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EST TUE MAR 26 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 545 PM EST

* AT 501 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES
  SOUTHEAST OF ORTEGA...OR ABOUT 4 MILES NORTHEAST OF ORANGE PARK...
  MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 PM EST...
  ORTEGA AND SAN MARCO...
  ARLINGTON...
  UNF...
  FORT CAROLINE...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

$$

LAT...LON 3023 8180 3014 8158 3027 8145 3047 8150

CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:55 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 26, 2:55 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EST TUE MAR 26 2002

AFTN/TONIGHT...TSTMS BEGINNING TO DEVELOP EARLY THIS AFTERNOON
ACROSS ENTIRE CWA. MORNING SOUNDING SHOWED GOOD INSTABILITY WITH LI
IN THE -6 TO -7 RANGE AND MODIFIED CAPES AOA 3000J/KG. FLOW AT SFC
AND ALOFT A BIT WEAK FOR ANY WIDESPREAD ORGANIZED SEVERE WX BUT WILL
BE MONITORING CLOSELY FOR ANY SEVERE CELLS THAT DO DEVELOP.
PRE-FRONTAL SQUALL STILL BACK OVER SE ALABAMA AND FLORIDA PANHANDLE.
THIS FEATURE SHOULD WEAKEN AS IT MOVES EAST AND DYNAMICS WEAKEN.
HOWEVER...THE DYNAMICS THAT DO REMAIN WILL LIKELY ENHANCE SEA BREEZE
INITIATED CONVECTION CURRENTLY DEVELOPING. THE RESULTING CONVECTION
WILL LIKELY MOVE SLOWLY BACK TOWARDS THE EAST COAST THROUGH THE LATE
EVENING. WILL KEEP LIKELY POPS MOST PLACES TONIGHT FOR PRECIP MAINLY
BEFORE MIDNIGHT. PARTIAL CLEARING STARTING IN THE NORTHWEST LATE.

FORECAST...SKIES WILL CLEAR FROM NORTHWEST TO SOUTHEAST DURING THE
MORNING HOURS WED AS HIGH PRESSURE BUILDS EAST INTO MID ATLANTIC
STATES. WEAK FRONT MOVES INTO S GEORGIA LATE FRIDAY BUT APPEARS TO
WASH OUT BEFORE MOVING INTO FLORIDA. HIGH PRESSURE REBUILDS FOR
WEEKEND WITH MOISTURE BEGINNING TO INCREASE ON SUNDAY AHEAD OF NEXT
SYSTEM. TIMING AND INTENSITY OF NEXT SYSTEM STILL IN QUESTION...SO
WILL NOT MAKE ANY BIG CHANGES TO EXTENDED.

MARINE...NO BIG CHANGES FROM PREVIOUS FCST. WINDS TO SHIFT TO
NORTHWEST WED WITH SCEC CONDITIONS EXPECTED.

PRELIM

AMG 52/73/45/74 6000
SSI 58/74/49/67 7000
JAX 58/75/47/74 6100
SGJ 63/73/52/72 6200
GNV 61/77/48/78 5100
OCF 62/79/48/78 5100 25

.JAX...
.GA...NONE.
.FL...NONE.

CAMP/CARROLL/TRABERT

In the hours before

Special weather statement, Mar 26, 11:30 AM EST, 5 hours 31 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-270000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EST TUE MAR 26 2002

...THUNDERSTORMS LIKELY ACROSS THE AREA THIS AFTERNOON AND EVENING...
...STRONG STORMS ARE POSSIBLE...

A VERY UNSTABLE AIRMASS...IN COMBINATION WITH A DISTURBANCE
ALOFT...WILL BRING THE THREAT OF STRONG THUNDERSTORMS ACROSS
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING.
STORMS WILL BE ENHANCED BY SEABREEZES FROM BOTH THE GULF OF MEXICO
AND THE ATLANTIC. STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH
AND HAIL...IN ADDITION TO FREQUENT DEADLY LIGHTNING AND LOCALLY
HEAVY DOWNPOURS. A FEW STORMS MAY BECOME SEVERE BY LATE AFTERNOON...
ESPECIALLY NEAR THE SEABREEZES. MOVEMENT OF STORMS WILL GENERALLY BE
TO THE NORTHEAST AT 5 TO 10 MPH.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON
AND EVENING HOURS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 5:13 PM ESTSpecial Marine WarningJAX2 hr
Mar 26, 5:26 PM ESTSpecial Marine WarningJAX2 hr
Mar 26, 6:05 PM ESTSpecial Marine WarningJAX85 min

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.